Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fighting Lipodystrophy
Jan 18, 2010

I was diagnosed with HIV in 2000. I have been taking Truvada combined with Kaletra for the past 3 years. I have noticed that my body is storing fat aggressively in my torso area and I am gaining mass in my breasts. I do not want to change meds., because I my numbers are good. How do I fight liposdystrophy with exercise, and is it possible for my body overcome this side effect of my medication. My physical appearance is causing more severe depression and reclusiveness. I need positive feedback. Thank you.

Response from Dr. Henry

Fat gain can be seen with a variety of HIV regimens-there is often no easy single approach to reverse or manage the problem. Fat gain is common in the general population so remains unclear how much is due to HIV infeciton itself or certain drugs or regimens. Truvada is fairly fat neutral for most patients so switching that seems unlikely to help much. Switching the Kaletra to nevirapine or raltegravir (if those are options) may help some patients but data is limited and responses are quite variable. Diet and exercise are helpful for many patients so I would highly recommend discussing with your HIV specialist with possible referral to a nutritionist and personal trainer. Sometimes hormone abnormalities might contribute to fat problems so a routine assessment is often worthwhile. KH



Previous
switching medication
Next
Peripheral neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement